Optic Nerve Damage caused by Chronic Cornea Errosion?
I have been dealing with Chronic Cornea Errosion for 6 years (began with a deep laceration on my cornea). I have had a cornea scraping and it has not stopped the problem. In this last episode I used the steroid drops as prescribed but now they told me that I may have optic nerve damage in the eye but will not be certain until a complete exam in January. My question is after dealing with this for 6 years with the same treatment - why all of the sudden would it cause optic nerve damage? I can tell something is not right because my vision in that eye has not gone back to normal as it has in the past. It is a little blurry. Also what kind of treatment can I expect - if there is any?
You may have had the damage to the optic nerve when you had the corneal injury. The change to the optic nerve takes a few months after damage to show a change. However, a careful exam of the pupil would have shown an afferent pupil defect (abnormal pupil response in the damaged eye compared to the normal eye). There is no treatment for the optic nerve damage.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.